Alert archive / Nevada / Red Flag Warnings in 2012
Red Flag Warning 12, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 16, 2012, 12:41 PM PDT for Elko County, Nevada. It took effect at Jun 17, 2012, 11:00 AM PDT. It was in force for 36 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 16, 2012, 12:41 PM PDT (19:41 UTC)
- In effect from
- Jun 17, 2012, 11:00 AM PDT
- Expired
- Jun 18, 2012, 11:00 PM PDT
- In force
- 36 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 6:40 PM PDT | NON-TSTM WND GST 58 | 2 Ese Wells, NV | WLSNV WELLS/MOOR GRADE/NDOT 5875 AMSL |
| Jun 18, 7:03 PM PDT | NON-TSTM WND GST 61 | 5 Sw Ruby Valley, NV | RBVN2 RUBY VALLEY/RAWS 6900 AMSL |
| Jun 18, 11:05 PM PDT | NON-TSTM WND GST 61 | 19 Nne Wells, NV | HDSNV HD SUMMIT/NDOT 6282 AMSL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 7.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3833 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
278 WWUS85 KLKN 161941 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1241 PM PDT SAT JUN 16 2012 ...STRONG GUSTY WINDS AND LOW HUMIDITY EXPECTED SUNDAY AND MONDAY... .GUSTY WEST WINDS ARE EXPECTED SUNDAY AND MONDAY. THESE WINDS ARE EXPECTED TO COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHERN AND CENTRAL NEVADA. NVZ454-455-457-467>470-171400- /O.UPG.KLKN.FW.A.0008.120617T1800Z-120619T0000Z/ /O.NEW.KLKN.FW.W.0012.120617T1800Z-120619T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 1241 PM PDT SAT JUN 16 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM SUNDAY TO 11 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 11 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY... FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS... SUNDAY...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH...GUSTS TO 55 MPH OVER ELKO COUNTY. SUNDAY NIGHT...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE EVENING. GUSTS DECREASING BELOW 30 MPH BY MIDNIGHT. MONDAY...WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH...GUSTS TO 75 MPH ACROSS NORTHERN AND EASTERN ELKO COUNTY. * RELATIVE HUMIDITY... SUNDAY...AS LOW AS 2 PERCENT. SUNDAY NIGHT...RECOVERY ABOVE 15 PERCENT BY MIDNIGHT. MONDAY...AS LOW AS 4 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
5 follow-up statements
747 WWUS85 KLKN 171015 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 315 AM PDT SUN JUN 17 2012 ...STRONG GUSTY WINDS AND LOW HUMIDITY EXPECTED TODAY AND MONDAY... .GUSTY WEST WINDS ARE EXPECTED TODAY AND MONDAY. THESE WINDS ARE EXPECTED TO COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHERN AND CENTRAL NEVADA. VERY STRONG WINDS ARE ANTICIPATED FOR MONDAY FOR THE NORTHERN SECTIONS OF NEVADA...MAINLY NORTH OF US HIGHWAY 50. NVZ454-455-457-467>470-180115- /O.CON.KLKN.FW.W.0012.120617T1800Z-120619T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 315 AM PDT SUN JUN 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY... FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS... TODAY...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH...GUSTS TO 55 MPH OVER ELKO COUNTY. TONIGHT...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE EVENING. GUSTS DECREASING TO BELOW 30 MPH BY MIDNIGHT. MONDAY...WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH...GUSTS TO 65 MPH ACROSS NORTHERN LANDER/EUREKA AND ELKO COUNTIES. * RELATIVE HUMIDITY... TODAY...AS LOW AS 2 PERCENT. TONIGHT...RECOVERY ABOVE 15 PERCENT BY MIDNIGHT. MONDAY...AS LOW AS 4 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
033 WWUS85 KLKN 172302 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 402 PM PDT SUN JUN 17 2012 ...STRONG GUSTY WINDS AND LOW HUMIDITY EXPECTED THIS EVENING AND MONDAY... .GUSTY WEST WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING AND REDEVELOP MONDAY. THESE WINDS ARE EXPECTED TO COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHERN AND CENTRAL NEVADA. VERY STRONG WINDS ARE ANTICIPATED FOR MONDAY FOR THE NORTHERN SECTIONS OF NEVADA...MAINLY NORTH OF US HIGHWAY 50. NVZ454-455-457-467>470-181400- /O.CON.KLKN.FW.W.0012.000000T0000Z-120619T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 402 PM PDT SUN JUN 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY... FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS... TONIGHT...WEST 15 TO 25 MPH WITH GUSTS TO 45 MPH IN THE EVENING. GUSTS DECREASING TO BELOW 30 MPH BY MIDNIGHT. MONDAY...WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH...GUSTS AROUND 60 MPH ACROSS NORTHERN LANDER/EUREKA AND ELKO COUNTIES. * RELATIVE HUMIDITY... TONIGHT...AS LOW AS 2 PERCENT WITH RECOVERY ABOVE 15 PERCENT BY MIDNIGHT. MONDAY...AS LOW AS 2 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
809 WWUS85 KLKN 180943 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 243 AM PDT MON JUN 18 2012 ...STRONG GUSTY WINDS AND LOW HUMIDITY EXPECTED THROUGH TONIGHT... STRONG WINDS DEVELOPING AGAIN TODAY ARE EXPECTED TO COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHERN AND CENTRAL NEVADA. THE STRONGEST WIND SPEEDS DURING THE AFTERNOON HOURS WILL BE LOCATED MAINLY NORTH OF US HIGHWAY 50. NVZ454-455-457-467>470-190445- /O.CON.KLKN.FW.W.0012.000000T0000Z-120619T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 243 AM PDT MON JUN 18 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY... FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
751 WWUS85 KLKN 182133 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 233 PM PDT MON JUN 18 2012 ...STRONG GUSTY WINDS AND LOW HUMIDITY WILL CONTINUE THROUGH THIS EVENING... STRONG WINDS CONTINUE TO COMBINE WITH LOW RELATIVE HUMIDITY TO PRODUCE CONDITIONS CONDUCIVE FOR EXPLOSIVE FIRE GROWTH ACROSS NORTHERN AND CENTRAL NEVADA. THE STRONGEST WIND SPEEDS WILL BE LOCATED MAINLY NORTH OF US HIGHWAY 50. WINDS WILL START TO DIMINISH LATER THIS EVENING. NVZ454-455-457-467>470-190600- /O.CON.KLKN.FW.W.0012.000000T0000Z-120619T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 233 PM PDT MON JUN 18 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY... FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RCM
969 WWUS85 KLKN 190545 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1045 PM PDT MON JUN 18 2012 NVZ454-455-457-467>470-190645- /O.EXP.KLKN.FW.W.0012.000000T0000Z-120619T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 1045 PM PDT MON JUN 18 2012 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... WINDS HAVE MOSTLY DECREASED BELOW RED FLAG CRITERIA...SO RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. FOR THE NEXT COUPLE OF HOURS THERE WILL BE A FEW SPOTS WITH WINDS AND RH THAT WILL REMAIN SLIGHTLY ABOVE RED FLAG CRITERIA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 16, 2:16 AM PDT, 10 hours 25 minutes earlier.
Area forecast discussion, Jun 16, 2:16 AM PDT, 10 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 216 AM PDT SAT JUN 16 2012 .SYNOPSIS...HIGH PRESSURE WILL DOMINATE THE GREAT BASIN ON SATURDAY WITH VERY WARM TEMPERATURES THROUGH SUNDAY. AN APPROACHING COLD FRONT WILL BRING GUSTY WINDS AND A COOLING TREND TO THE REGION SUNDAY EVENING THROUGH EARLY NEXT WEEK. && .SHORT TERM...TODAY THROUGH SUNDAY. SATELLITE INDICATES THIN CIRRUS WILL CONTINUE TO SPILL OVER THE RIDGE INTO NORTHERN NEVADA THROUGH THE DAY ON SATURDAY. EXPECT CUMULUS TO BUILD UP IN CENTRAL NEVADA MAINLY SOUTH OF HIGHWAY 50...BUT A LAYER OF WARM AIR NEAR 500MB WILL CAP THE ATMOSPHERE AND INHIBIT THUNDERSTORM DEVELOPMENT. TEMPERATURES WILL RISE A FEW DEGREES ON SATURDAY AS THE RIDGE BUILDS OVER THE GREAT BASIN WITH RISING HEIGHTS. EXPECT TEMPERATURES IN THE 90S ON SUNDAY AS SOUTHWESTERLY FLOW AHEAD OF A COLD FRONT WARMS THE BOUNDARY LAYER. SUNDAY AFTERNOON THE PRESSURE GRADIENT WILL STRENGTHEN AND 90 AGL WINDS INCREASE TO 25 TO 30 KNOTS OVER MOST OF THE CWA...SO EXPECT GUSTY WINDS SUNDAY AFTERNOON AND EVENING AND MAY APPROACH ADVISORY LEVELS...ESPECIALLY NORTH OF HIGHWAY 50. SUNDAY EVENING A COLD FRONT WILL MOVE ACROSS NORTHERN NEVADA WHICH WILL CONTINUE TO PRODUCE GUSTY WINDS INTO THE OVERNIGHT HOURS ON SUNDAY. .LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. MODELS ARE CONSISTENT IN DEPICTING A BROAD LONGWAVE TROUGH OVER CANADA BEGINNING SUNDAY NIGHT INTO MONDAY MORNING. A SHORTWAVE TROUGH WILL BE DROPPING SOUTHEASTWARD...INTO THE PACIFIC NORTHWEST MONDAY MORNING. THERE IS SLIGHT DISAGREEMENT BETWEEN THE MODEL SOLUTIONS IN THE PLACEMENT OF THIS FEATURE. BIG STORY FOR MONDAY WILL BE THE THREATS OF STRONG WINDS AND FIRE WEATHER ISSUES. SURFACE RELATIVE HUMIDITIES ARE FORECAST TO BE IN THE 10 TO 20 PERCENT RANGE ACROSS THE FORECAST AREA IN THE AFTERNOON...WITH THE HIGHEST VALUES LOCATED IN NORTHERN ELKO COUNTY. MORE IMPORTANTLY...850 MB WIND ANOMALIES FROM BOTH THE SREF AND GEFS HAVE BEEN QUITE CONSISTENT WITH EACH OTHER...BUT NOW DEPICTING A BROAD SWATH OF GREATER THAN 5 STANDARD DEVIATIONS OVER THE FORECAST AREA MONDAY AFTERNOON. GIVEN THE TIME OF YEAR...THESE ANOMALIES ARE IMPRESSIVE. 90 AGL WINDS IN THE GFS IS SHOWING SUSTAINED 40 KNOTS ACROSS THE CENTRAL PART OF THE FORECAST AREA...AND WINDS AT 500 MB ARE FORECAST TO BE 60 TO 70 KNOTS...TARGETING THE NORTHERN THIRD TO NORTHERN HALF OF THE FORECAST AREA. WITH THESE IMPRESSIVE PARAMETERS...A HIGH-END WIND ADVISORY OR EVEN A HIGH WIND WATCH FOR MONDAY AFTERNOON FOR PORTIONS OF NORTHERN NEVADA MAY BE NEEDED. WILL NEED TO REFINE THE AREA AND SUBSEQUENT WIND SPEEDS WITH SUCCESSIVE MODEL RUNS BUT RIGHT NOW...THE STRONGEST CORE OF WINDS ARE BEING DEPICTED OVER SOUTHERN HUMBOLDT AND ELKO...MOST OF LANDER AND EUREKA...AND NORTHERN WHITE PINE COUNTIES. ALTHOUGH HIGHS FOR MONDAY ARE GOING TO BE COOLER THAN ON SUNDAY...IT WILL STILL BE QUITE DRY...WHICH WILL LEAD TO HEIGHTENED FIRE WEATHER CONCERNS. A FIRE WEATHER WATCH HAS ALREADY BEEN ISSUED FOR THE MONDAY TIMEFRAME. MONDAY NIGHT AND TUESDAY...WINDS WILL DIMINISH OVERNIGHT WITH CONTINUED DRY CONDITIONS. THE FLOW ALOFT IS EXPECTED TO SHIFT TO THE NORTHWEST. COOLER AIR WILL FILTER SOUTHWARD AND 700 MB TEMPERATURES RANGE FROM 1C WAY IN THE NORTH TO ABOUT 8C IN THE SOUTH. THIS WILL BRING SURFACE HIGHS INTO THE 50S AND 60S ACROSS THE BORDER WITH IDAHO AND OREGON...WITH MID 80S TO NEAR 90 IN NORTHERN NYE AND SOUTHERN WHITE PINE COUNTIES. WEDNESDAY THROUGH FRIDAY...ALL MODELS ARE SHOWING A STRONG UPPER RIDGE BUILDING ACROSS ARIZONA AND NEW MEXICO DURING THIS TIME...WHICH MEANS DRY CONDITIONS ARE LIKELY TO PERSIST WITH WARMING AFTERNOON TEMPERATURES INTO THE 80S AND POSSIBLY THE 90S BY THE END OF THE LONG TERM PERIOD. && .AVIATION...EXPECT VFR CONDITIONS THROUGH THE NEXT 24 HOURS. EXPECT WINDS LESS 15KT...EXCEPT KTPH WHERE OCCASIONAL GUSTS TO 20KT ARE POSSIBLE. && .FIRE WEATHER...VERY DRY WEATHER WILL CONTINUE WITH HUMIDITIES BELOW 15 PERCENT THROUGH EARLY NEXT WEEK. EXPECT LIGHT WINDS ON SATURDAY... HOWEVER ON SUNDAY WINDS WILL INCREASE ABOVE 30 MPH IN THE AFTERNOON AND EVENING AND EXPECT FIRE WEATHER ISSUES THROUGH MONDAY EVENING. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL ZONES SUNDAY THROUGH MONDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE... SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. && 90/86/86/90
Hazardous weather outlook, Jun 16, 12:39 PM PDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 1239 PM PDT SAT JUN 16 2012 NVZ030-035>037-040-041-171945- HUMBOLDT COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 1239 PM PDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINDS WILL BE INCREASING SUNDAY AND MONDAY. THE MAIN ISSUE WILL BE FIRE WEATHER CONCERNS WITH THE LOW RELATIVE HUMIDITY LEVELS. SEE PRODUCT RNORFWLKN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ031-033-034-038-039-171945- NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY- SOUTH CENTRAL ELKO COUNTY- 1239 PM PDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINDS WILL BE INCREASING SUNDAY AND MONDAY. THERE WILL BE FIRE WEATHER CONCERNS BOTH DAYS DUE TO THE LOW RELATIVE HUMIDITY LEVELS. WINDS WILL BE STRONGEST OVER ELKO COUNTY SUNDAY AND MONDAY. A HIGH WIND WATCH HAS BEEN ISSUED FOR NORTHERN AND EASTERN ELKO COUNTY MONDAY. SEE PRODUCTS RNORFWLKN AND RNONPWLKN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:39 PM PDT | High Wind Watch | LKN | Elko, Eureka, Lander, White Pine | 37 hr |
| Jun 16, 12:39 PM PDT | Wind Advisory | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 32 hr |
Nearby
Red Flag Warnings in Nevada, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.